# SDR 97ZZZX4779

- Difficulty date: September 24, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N1851Z
- Make and model: Beech C 23
- Aircraft serial: M2343
- Engine: Lyc O360A4J
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Lifter
- Part number: 72877
- Condition: Broken
- Location: Nr 2 Cylinder
- Part time: 1,770 hours
- Stage of operation: IN
- Nature of condition: K
- Precautionary procedure: K

## Discrepancy

TEAR DOWN REVEALED ALL LIFTER BODY HEADS BROKEN OFF AT CAM CONTACT POINT.  BROKEN PIECES THEN LODGED BETWEEN CAM LOBES AND ENGINE CASE RESULTING IN THE ENGINE CASE BEING CRACKED AND BROKEN IN SEVERAL PLACES AND LOSS OF ENGINE OIL.  SUSPECT INITIAL FAILURE OF NR 2 CYLINDER INTAKE LIFTER BODY.  POSSIBLE METAL FATIGUE.  PIECES FROM THIS WERE DEPOSITED BENEATH OTHER BODIES CAUSING FURTHER BREAKAGE.
